Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 137, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 8, 2014, 6:34 PM MDT for Box Butte County, Dawes County, Sioux County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2014, 6:34 PM MDT (00:34 UTC)
- Expired
- Aug 8, 2014, 7:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE
The radar
The Rapid City radar (KUDX), 188 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 6:38 PM MDT | HAIL 1 | 12 S Crawford, NE | HAIL COVERED GROUND. SOME STONES UP TO 1 INCH IN DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 0.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
077
WUUS55 KCYS 090034
SVRCYS
NEC013-045-165-090115-
/O.NEW.KCYS.SV.W.0137.140809T0034Z-140809T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
634 PM MDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHWESTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
EAST CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 715 PM MDT
* AT 630 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
FORT ROBINSON CAMPGROUND...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARSLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4248 10311 4228 10332 4251 10369 4264 10356
TIME...MOT...LOC 0034Z 301DEG 17KT 4249 10348
HAIL...1.25IN
WIND...60MPH
$$3 follow-up statements
588 WWUS55 KCYS 090048 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 648 PM MDT FRI AUG 8 2014 NEC013-045-165-090115- /O.CON.KCYS.SV.W.0137.000000T0000Z-140809T0115Z/ BOX BUTTE NE-DAWES NE-SIOUX NE- 648 PM MDT FRI AUG 8 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL SIOUX...SOUTHWESTERN DAWES AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL 715 PM MDT... AT 648 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF BOX BUTTE CAMPGROUND...AND MOVING SOUTHEAST AT 20 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MARSLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4259 10345 4248 10311 4228 10332 4244 10357 TIME...MOT...LOC 0048Z 301DEG 17KT 4246 10340 HAIL...1.25IN WIND...<50MPH $$
929 WWUS55 KCYS 090101 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 701 PM MDT FRI AUG 8 2014 NEC165-090111- /O.CAN.KCYS.SV.W.0137.000000T0000Z-140809T0115Z/ SIOUX NE- 701 PM MDT FRI AUG 8 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SIOUX COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED SOUTHEAST AND OUT OF SIOUX COUNTY. LAT...LON 4241 10344 4253 10335 4248 10311 4228 10332 TIME...MOT...LOC 0101Z 301DEG 17KT 4243 10333 $$ NEC013-045-090115- /O.CON.KCYS.SV.W.0137.000000T0000Z-140809T0115Z/ BOX BUTTE NE-DAWES NE- 701 PM MDT FRI AUG 8 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL DAWES AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL 715 PM MDT... AT 656 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF BOX BUTTE CAMPGROUND...AND MOVING SOUTHEAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MARSLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4241 10344 4253 10335 4248 10311 4228 10332 TIME...MOT...LOC 0101Z 301DEG 17KT 4243 10333 HAIL...1.00IN WIND...<50MPH $$
064 WWUS55 KCYS 090111 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 711 PM MDT FRI AUG 8 2014 NEC013-045-090118- /O.EXP.KCYS.SV.W.0137.000000T0000Z-140809T0115Z/ BOX BUTTE NE-DAWES NE- 711 PM MDT FRI AUG 8 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DAWES AND NORTHWESTERN BOX BUTTE COUNTIES WILL BE ALLOWED TO EXPIRE AT 715 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4241 10344 4253 10335 4248 10311 4228 10332 TIME...MOT...LOC 0108Z 301DEG 17KT 4241 10329 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:38 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 8, 3:38 PM MDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 338 PM MDT FRI AUG 8 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 320 PM MDT FRI AUG 8 2014 STORMS HAVE BEGUN TO STRENGTHEN ACROSS THE PLAINS EARLY THIS AFTN. NICKEL TO QUARTER SIZED HAIL HAS BEEN REPORTED ACROSS SOUTHERN SIOUX COUNTY IN THE PAST HOUR. THE POTENTIAL FOR STRONG TO MARGINALLY SVR STORMS EXISTS THIS AFTN MAINLY OVER THE PANHANDLE FOR A FEW REASONS. A REMNANT MIDLVL CYCLONIC CIRCULATION CAN BE SEEN ON VISIBLE IMAGERY OVER SOUTHWESTERN SOUTH DAKOTA WITH ENHANCED FLOW ALOFT ON ITS SOUTH SIDE. THE GFS SHOWS 500MB WESTERLY WINDS OF 30-40 KTS OVER THE PLAINS THROUGH 06Z. WITH THE ENHANCED MIDLVL WINDS...SHEAR IS DEFINITELY BETTER TODAY THAN IT HAS BEEN IN PREVIOUS DAYS. ALTHOUGH SFC DEWPOINTS ARE LOWER (GENERALLY 45-55F OVER THE PLAINS) THAN PREVIOUS AFTNS...THE TEMPS ALOFT ARE COOLER DUE TO THE PROXIMITY OF THE MIDLVL LOW. THUS...WILL CONTINUE TO INCLUDE THE MENTION OF SMALL HAIL IN THE FCST THROUGH THE EARLY EVENING ACROSS THE PANHANDLE. MUCH OF THE STORM ACTIVITY COULD BE OVER BY AROUND 6 PM AS THESE STORMS MOVE QUICKLY OFF TO THE EAST. WEAK SHORTWAVES ARE PROGGED TO MOVE THROUGH THE ZONAL FLOW ALOFT THROUGH SAT. CONVECTIVE ENVIRONMENT DOES NOT CHANGE A WHOLE LOT ON SAT AFTN...ALTHOUGH THE SFC WINDS ARE NORTHERLY AS A WEAK FRONT PASSES ACROSS THE REGION. THE GFS AND NAM BOTH SHOW LI VALUES OF -4C TO -5C OVER THE PANHANDLE SO SOME STORMS WITH SMALL HAIL WILL BE POSSIBLE YET AGAIN. THE BEST POTENTIAL FOR SVR TSTMS WILL BE EAST OF THE CWA OVER CENTRAL NEBRASKA (WHERE SPC CURRENTLY HAS A SLIGHT RISK) ALONG AND EAST OF THE SFC TROUGH. TEMPS SHOULD BE VERY SIMILAR TO TODAY AND SLIGHTLY BELOW AVERAGE. NORTHERLY WINDS ON SAT NIGHT WILL VEER TO EASTERLY BY SUN WITH UPSLOPE AND CONVERGENCE BEING ENHANCED ALONG THE SOUTHERN LARAMIE RANGE. AIRMASS WILL BE MORE STABLE ON SUN ESPECIALLY INTO NEBRASKA. HAVE THE BEST CHANCE OF STORMS ON SUN ALONG AND JUST EAST OF THE LARAMIE RANGE IN SOUTHEAST WY. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 320 PM MDT FRI AUG 8 2014 RIDGE AXIS OVER THE INTERMOUNTAIN WEST EARLY NEXT WEEK WILL BE FLATTENED AND SHOVED EAST WED-FRI AS ENERGY PLOWS IN OFF OF THE ERN PACIFIC. CLOSER TO HOME...THE RIDGE AXIS WILL BE THE STRONGEST OVER THE CWFA MONDAY AND TUESDAY...PROVIDING FOR A RELATIVE MINIMUM IN CONVECTIVE COVERAGE. THERE IS SOME INDICATION THAT THERE MAY BE JUST ENOUGH MOISTURE ALONG WITH LLVLS THAT WILL BE WEAKLY UPSLOPE TO FIRE A FEW WEAK SHOWERS/THUNDERSTORMS IN THE VICINITY OF THE SOUTHEAST WYOMING MOUNTAINS AND NR THE CHEYENNE RIDGE ON MONDAY. DESPITE RELATIVELY LOW CONFIDENCE OF THIS OCCURRING...AM NOT COMFORTABLE YET IN REMOVING PRECIP CHANCES YET MONDAY. SUBSIDENCE ASSOCIATED WITH THE RIDGE AXIS WILL PEAK ON TUESDAY...WHICH SHOULD BE THE DRIEST DAY OF THE WEEK MOST AREAS OUTSIDE OF THE MOUNTAINS. THE MID/UPPER-LEVEL HIGH WEAKENS FURTHER WEDNESDAY AS THE RIDGE AXIS SLIDES EAST OF THE CWFA. THIS WILL CAUSE STEERING FLOW TO BACK TO THE SOUTHWEST IN ITS WAKE. BOTH THE GFS/ECMWF ARE CONSISTENT IN ADVECTING THE NEXT SHORTWAVE AND TAP OF MONSOONAL MOISTURE INTO THE CWFA LATE WEDNESDAY. BEST INSTABILITY WILL BE OVR TO THE WRN NEBRASKA PANHANDLE WEDNESDAY...SO ANY SEVERE THREAT WOULD BE CONFINED THERE. WK CONVECTION MAY LINGER INTO WEDNESDAY NIGHT...WITH ANOTHER ROUND POTENTIALLY ON THURSDAY/FRIDAY AS THE SHORTWAVE IS VERY SLOW TO DEPART THE REGION. AS FOR TEMPERATURES...HIGHS WILL PEAK TUESDAY/WEDNESDAY BENEATH THE UPPER RIDGE. H7 TEMPERATURES WILL CLIMB TO 14-16C YIELDING HIGHS IN THE 80S ABOVE 4 KFT...AND 90S BELOW. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY MORNING) ISSUED AT 1210 AM MDT FRI AUG 8 2014 AFTERNOON AND EVENING THUNDERSTORM WILL BE THE PRIMARY AVIATION CONCERNS FOR THIS TAF CYCLE. CONVECTION WAS JUST BEGINNING TO DEVELOP NEAR THE SNOWY RANGE AND IN ADJACENT VALLEYS. THIS AREA OF SHOWERS/THUNDERSTORMS WILL EXPAND EAST INTO THE SOUTHEAST WYOMING PLAINS THROUGH 20Z...AFFECTING MAINLY KLAR AND KCYS. WILL SEE ADDITIONAL DEVELOPMENT OVER THE WESTERN NEBRASKA PANHANDLE BETWEEN 20-23Z...WITH EVENTUAL DISSIPATION BETWEEN 01-03Z. FOR NOW HAVE LEANED ON VCTS FOR THIS PERIOD...GIVEN THE UNCERTAINTY IN CONVECTIVE TIMING AND LOCATION. DO NOT ANTICIPATE WIDESPREAD SEVERE POTENTIAL...HOWEVER GUSTS TO 50 MPH WILL NOT BE OUT OF THE QUESTIONS IN THE VICINITY OF THESE THUNDERSTORMS THIS AFTERNOON. THIS WILL ESPECIALLY BE THE CASE AT SE WYOMING TERMINALS. ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS EXPECTED JUST BEYOND THIS TAF CYCLE...ON SATURDAY. && .FIRE WEATHER... ISSUED AT 320 PM MDT FRI AUG 8 2014 MINIMAL FIRE WEATHER CONCERNS THROUGH THE WEEKEND. MONSOONAL MOISTURE WILL CONTINUE TO STREAM ACROSS THE REGION THROUGH SUNDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING EACH AFTERNOON AND EVENING. WITH HIGHER MOISTURE LEVELS...MINIMUM AFTERNOON HUMIDITY VALUES WILL LARGELY REMAIN ABOVE 25-35 PERCENT. GUSTY AND ERRATIC WINDS WILL BE POSSIBLE NEAR STORMS ALONG WITH BRIEF HEAVY RAIN. WINDS OUTSIDE THE STORMS WILL GENERALLY BE BELOW 20 MPH. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...FINCH LONG TERM...HAHN AVIATION...HAHN FIRE WEATHER...FINCH
Hazardous weather outlook, Aug 8, 11:33 AM MDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1133 AM MDT FRI AUG 8 2014 WYZ103>106-109>117-091745- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 1133 AM MDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND STORMS ARE EXPECTED FOR AREAS WEST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH AT LEAST THE WEEKEND. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 091745- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1133 AM MDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW STORMS COULD BECOME STRONG TO LOCALLY SEVERE OVER THE WESTERN NEBRASKA PANHANDLE WITH HAIL AND GUSTY WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH AT LEAST THE WEEKEND. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE OVER THE WESTERN NEBRASKA PANHANDLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN CHEYENNE LATER TODAY. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 8, 3:41 PM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 341 PM MDT FRI AUG 8 2014 NEZ020-054-082230- BANNER NE-KIMBALL NE- 341 PM MDT FRI AUG 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KIMBALL AND SOUTHERN BANNER COUNTIES UNTIL 430 PM MDT... AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF ALBIN...OR 17 MILES NORTHWEST OF KIMBALL...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KIMBALL... THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 23 AND 27. && LAT...LON 4147 10343 4120 10355 4135 10401 4151 10396 TIME...MOT...LOC 2141Z 286DEG 23KT 4140 10387
Special weather statement, Aug 8, 3:57 PM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
357 PM MDT FRI AUG 8 2014
NEZ054-055-082300-
CHEYENNE NE-KIMBALL NE-
357 PM MDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL AND
SOUTHWESTERN CHEYENNE COUNTIES UNTIL 500 PM MDT...
AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF KIMBALL AIRPORT...OR 12 MILES
SOUTH OF KIMBALL...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN CHEYENNE AND SOUTHEASTERN
KIMBALL COUNTIES.
&&
LAT...LON 4116 10376 4115 10327 4099 10329 4099 10349
4100 10379
TIME...MOT...LOC 2158Z 279DEG 17KT 4105 10366Special weather statement, Aug 8, 4:55 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 455 PM MDT FRI AUG 8 2014 WYZ102-082345- NIOBRARA COUNTY WY- 455 PM MDT FRI AUG 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NIOBRARA COUNTY UNTIL 545 PM MDT... AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF LANCE CREEK...OR 11 MILES NORTH OF LUSK...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF CENTRAL NIOBRARA COUNTY. && LAT...LON 4307 10416 4275 10421 4283 10464 4301 10462 TIME...MOT...LOC 2255Z 275DEG 13KT 4291 10450
Special weather statement, Aug 8, 5:16 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
516 PM MDT FRI AUG 8 2014
NEZ021-055-090000-
CHEYENNE NE-MORRILL NE-
516 PM MDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN MORRILL AND
NORTHEASTERN CHEYENNE COUNTIES UNTIL 600 PM MDT...
AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS PASSING NORTH OF SIDNEY AFFECTING
THE GURLEY AREA...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING STRIKES.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
COLTON...
SUNOL...
LODGEPOLE...
HEAVY RAINFALL...WHICH MAY BRIEFLY FLOOD POORLY DRAINED LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT
DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 4117 10308 4142 10307 4145 10263 4144 10262
4140 10262 4139 10260 4111 10260
TIME...MOT...LOC 2314Z 273DEG 19KT 4127 10295Special weather statement, Aug 8, 5:50 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 550 PM MDT FRI AUG 8 2014 NEZ002-003-095-096-090030- BOX BUTTE NE-DAWES NE-NORTH SIOUX NE-SOUTH SIOUX NE- 550 PM MDT FRI AUG 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX...SOUTHWESTERN DAWES AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL 630 PM MDT... AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS BETWEEN HARRISON IN CENTRAL SIOUX COUNTY AND HEMINGFORD IN NORTH CENTRAL BOX BUTTE COUNTY NEBRASKA...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FORT ROBINSON CAMPGROUND... FORT ROBINSON... MARSLAND... && LAT...LON 4263 10302 4226 10322 4256 10385 4273 10376 TIME...MOT...LOC 2347Z 293DEG 19KT 4260 10366
Special weather statement, Aug 8, 6:33 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 633 PM MDT FRI AUG 8 2014 NEZ002-003-095-096-090115- BOX BUTTE NE-DAWES NE-NORTH SIOUX NE-SOUTH SIOUX NE- 633 PM MDT FRI AUG 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX...SOUTHWESTERN DAWES AND NORTHWESTERN BOX BUTTE COUNTIES UNTIL 715 PM MDT... AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF FORT ROBINSON CAMPGROUND...OR 33 MILES SOUTHWEST OF CHADRON...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BOX BUTTE CAMPGROUND... BOX BUTTE DAM... MARSLAND... && LAT...LON 4251 10301 4225 10316 4245 10361 4262 10351 TIME...MOT...LOC 0032Z 293DEG 14KT 4250 10345
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:33 PM MDT | Special Weather Statement | CYS | Box Butte | 42 min |
| Aug 9, 3:46 PM MDT | Special Weather Statement | CYS | Sioux | 29 min |
| Aug 9, 4:19 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 41 min |
| Aug 9, 4:22 PM MDT | Special Weather Statement | CYS | Morrill | 38 min |
| Aug 9, 4:25 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 20 min |
| Aug 9, 4:47 PM MDT | Special Weather Statement | CYS | Banner | 28 min |
| Aug 9, 4:52 PM MDT | Special Weather Statement | CYS | Box Butte | 23 min |
| Aug 9, 5:03 PM MDT | Special Weather Statement | CYS | Box Butte | 27 min |
| Aug 9, 5:39 PM MDT | Special Weather Statement | CYS | Box Butte | 21 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.